Consumption Of TB Drugs After Eating, Are There Any Side Effects?
Hello, I want to ask. What if taking TB medicine after eating. My husband has been taking TB medicine for 6 weeks after eating. Whereas taking TB medicine should be before eating.
Hello Yuliastri Susanti,
Pulmonary tuberculosis is a lung disease caused by infection with the bacteria Mycobacterium tuberculosis. TB infection is transmitted through cough droplets or sneezing. Symptoms of pulmonary tuberculosis are long-standing coughs, coughing up blood, weight loss, night sweats, fever, shortness of breath, and so forth.
Tuberculosis treatment uses a combination of several types of drugs. Commonly used are Rifampicin, Isoniazid, Pirazinamid, and Etambutol. The duration of drug consumption usually varies generally between 6-12 months. The drug is taken daily in the intensive phase. The effectiveness of TB drugs is best consumed on an empty stomach, 1 hour before eating or 2-3 hours after eating. However, not everyone can tolerate the side effects arising from the effects of drugs taken on an empty stomach, such as nausea, heartburn, vomiting, stomach pain. Therefore most people consume it after eating. Food can affect drug metabolism and reduce drug concentration in the body's plasma. Some stomach medications can be given to reduce stomach complaints due to the consumption of TB drugs before eating, but it should be consulted directly to the doctor first about the type of medication because some types of drugs interact with TB drugs. TB drugs are usually taken along with vitamin B6, to reduce the side effects of peripheral neuropathy.
Thus the explanation from me, may be useful.